Hail, Cache
- When
- May 6, 2:55 PM MST
- Where
- Cache County, Clarkston
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -112.050
Hail with a diameter of 0.75 inches was reported near Clarkston, Utah.
A moist airmass in the beginning of May allowed for spring thunderstorms to form across Utah, with a few of these producing large hail or strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A moist airmass in the beginning of May allowed for spring thunderstorms to form across Utah, with a few of these producing large hail or strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 6, 10:04 AM MST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1104 AM MDT TUE MAY 6 2014 .SYNOPSIS...A SLOW MOVING PACIFIC STORM SYSTEM WILL CROSS THE GREAT BASIN THROUGH EARLY THURSDAY. ANOTHER WEAKER SYSTEM WILL CLIP THE NORTHERN PORTIONS OF UTAH LATE IN THE WEEK. && .DISCUSSION...A COOL UPPER TROF REMAINS CENTERED TO OUR WEST THIS MORNING WITH A CLOSED CIRCULATION OVER S CENTRAL NV. THE ASSOCIATED FRONTAL BOUNDARY HAS PUSHED INTO WRN UT AND WILL CONTINUE TO SHIFT EAST THRU THE DAY. THE PRIMARY FORCING WITH THE UPPER TROF REMAINS ALONG OUR WESTERN BORDER AND SHOULD STAY IN THAT VICINITY UNTIL TONIGHT WHEN THE ENTIRE TROF SHIFTS EAST. EXPECT CONVECTION TO DEVELOP ALONG AND NEAR THE SURFACE FRONT THIS AFTN MOST NUMEROUS OVER THE NRN MTNS. THIS WILL WANE A LITTLE THIS EVE WITH THE LOSS OF DAYTIME HEATING. WINDS HAVE STARTED TO SHIFT TO MORE WLY ACROSS SWRN UT THIS MORNING AND ARE NWLY ACROSS NWRN UT. SWLY WINDS WILL BECOME FAIRLY STRONG ACROSS SRN AND ERN UT EAST OF ABOUT A KANAB TO EVANSTON LINE. EXPECT SPEEDS TO APPROACH ADVISORY LEVELS BUT SHOULD BE MOSTLY JUST UNDER CRITERIA. THE SWLY WINDS IN THE SWRN VALLEYS HAVE ALSO INCREASED BUT SHOULD STAY ABOUT WHERE THEY ARE THE REST OF TODAY. STILL LOOKS LIKE PRECIP WILL BECOME FAIRLY WIDESPREAD ACROSS THE MTNS AND WEST ON WED AS THE UPPER TROF MOVES OVERHEAD. UPDATED EARLIER TO MAKE SOME WIND ADJUSTMENTS AND LOWER MORNING POPS ALL BUT NWRN UT. ALSO ADDED THUNDER TO MORNING WX GRIDS. NO ADDITIONAL UPDATES PLANNED. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE SLC TERMINAL THROUGHOUT THE DAY. CIGS WILL BE ON THE DECLINE DURING THE DAY AND SHOULD BEGIN TO HOVER AROUND 6000 FT AGL LATE THIS AFTERNOON/EARLY THIS EVENING AS A STORM SYSTEM APPROACHES. NORTHWEST WINDS ARE EXPECTED TO CONTINUE DURING THE DAYTIME HOURS BUT THERE IS A 40 PERCENT CHANCE THAT SHOWERS DEVELOPING IN THE VICINITY OF THE TERMINAL THIS AFTERNOON WILL RESULT IN PERIODS OF GUSTY AND/OR ERRATIC WINDS. THERE IS A 10 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE TERMINAL THIS AFTERNOON AND EARLY THIS EVENING. && .FIRE WEATHER...A BROAD STORM SYSTEM IS CENTERED OVER NEVADA THIS MORNING WITH THE ASSOCIATED COLD FRONT SITTING OVER FAR NORTHWEST UTAH. THIS TROUGH WILL SLOWLY CROSS THE DISTRICT TODAY AND TOMORROW AND THIS WILL RESULT IN INCREASING MOISTURE AND INSTABILITY WITH COOLING TEMPERATURES. THE THREAT OF THUNDERSTORMS WILL BE ISOLATED TODAY AND PRIMARILY CONFINED TO WESTERN UTAH OVER AREAS NEAR THE FRONTAL BOUNDARY. THE THUNDERSTORM THREAT SPREADS TO THE ENTIRE DISTRICT TOMORROW AS THE SYSTEM CONTINUES EASTWARD. HAVE CANCELLED THE RED FLAG WARNING THIS MORNING AS RELATIVE HUMIDITIES ARE ALREADY WELL ON THE RISE OVER WESTERN UTAH AND ARE NO LONGER ANTICIPATED TO DROP BELOW CRITICAL VALUES THIS AFTERNOON. THE STORM SYSTEM WILL EXIT THE DISTRICT THURSDAY...THOUGH SOME PRECIPITATION MAY LINGER INTO THE MORNING. THE NEXT STORM SYSTEM WILL MOVE QUICKLY THROUGH ON FRIDAY...PRIMARILY IMPACTING NORTHERN UTAH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...WILENSKY FIRE WEATHER/AVIATION...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 AM MDT TUE MAY 6 2014 UTZ001>016-019>021-517-518-WYZ021-071230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 959 AM MDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON INTO THIS EVENING ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. THESE WINDS COULD CREATE LOCAL AREAS OF BLOWING DUST AND ROUGH WATERS ON AREA LAKES. SHOWERS WILL BECOME MORE NUMEROUS ACROSS THE WESTERN OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ALONG WITH MUCH COOLER TEMPERATURES WILL CONTINUE TO SPREAD ACROSS THE OUTLOOK AREA FROM THE WEST THROUGH THE DAY WEDNESDAY. ACCUMULATING SNOW WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. SHOWERS WILL CONTINUE ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WEDNESDAY NIGHT WITH ACCUMULATING SNOW POSSIBLE ABOVE ABOUT 6500 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The Salt Lake City radar (KMTX), 80 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail with a diameter of 0.75 inches was reported near Clarkston, Utah.
The Delta Bus Garage sensor recorded a peak wind gust of 62 mph.
The White Reef RAWS recorded a maximum wind gust of 65 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2014Every state in 2014This day in weather historyWarnings in Utah, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515349, 515350, 515351.